Wednesday, December 8, 2010

More Lupron

Raise risk of heart attack in men:

an article by Carla K. Johnson of the AP, dated August 26, 2009 noted a recent study that found that this prostate cancer drug is very risky especially for men with heart problems. ... Women with Endometriosis also suffer significant side effects. Also, in June 2009 the label was changed again to warn about "convulsion" in the post-marketing surveillance. The label shows that 98% of women had adverse events including 65% suffering headache/migraine, 31% depression, 31% insomnia, and 25% Nausea/vomiting. Many other adverse events are listed in the label. See full label at The label also notes that women with no history of depression or psychiatric illness reported suicidal ideation and attempt. Additionally leuprolide therapy in conjunction with radiation has been shown to result in a statistically significant shortening of the penis.

Lupron cannot be given more than twelve injections per life time because it hasn't been tested for longer. It DEFINITELY causes irreversible bone density loss.


Pituitary apoplexy: Rare cases of pituitary apoplexy (frequently secondary to pituitary adenoma) have been observed with leuprolide administration (onset from 1 hour to usually <2 weeks); may present as sudden headache, vomiting, visual or mental status changes, and infrequently cardiovascular collapse; immediate medical attention required.

faslodex & femara are mentioned only for post-menopausal women, but they are not AIs

No comments:

Post a Comment